Estamos realizando la búsqueda. Por favor, espere...


Differencing techniques in semi-parametric panel data varying coefficient models with fixed effects: a Monte Carlo study.

Abstract: Recently, some new techniques have been proposed for the estimation of semi-parametric fixed effects varying coefficient panel data models. These new techniques fall within the class of the so-called differencing estimators. In particular, we consider first-differences and within local linear regression estimators. Analyzing their asymptotic properties it turns out that, keeping the same order of magnitude for the bias term, these estimators exhibit different asymptotic bounds for the variance. In both cases, the consequences are suboptimal non-parametric rates of convergence. In order to solve this problem, by exploiting the additive structure of this model, a one-step backfitting algorithm is proposed. Under fairly general conditions, it turns out that the resulting estimators show optimal rates of convergence and exhibit the oracle efficiency property. Since both estimators are asymptotically equivalent, it is of interest to analyze their behavior in small sample sizes. In a fully parametric context, it is well-known that, under strict exogeneity assumptions the performance of both first-differences and within estimators is going to depend on the stochastic structure of the idiosyncratic random errors. However, in the non-parametric setting, apart from the previous issues other factors such as dimensionality or sample size are of great interest. In particular, we would be interested in learning about their relative average mean square error under different scenarios. The simulation results basically confirm the theoretical findings for both local linear regression and one-step backfitting estimators. However, we have found out that within estimators are rather sensitive to the size of number of time observations.

 Fuente: Computational Statistics, september 2015, Volume 30, Issue 3, pp 885-906

Editorial: Springer Verlag

 Fecha de publicación: 01/09/2015

Nº de páginas: 22

Tipo de publicación: Artículo de Revista

 DOI: 10.1007/s00180-014-0549-3

ISSN: 0943-4062,1613-9658

Url de la publicación: http://dx.doi.org/10.1007/s00180-014-0549-3